Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 9, 1999, 5:36 AM EDT for Champaign County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 1999, 5:36 AM EDT (09:36 UTC)
- Expired
- Apr 9, 1999, 6:25 AM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Champaign County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:00 AM EDT | Tornado F1 | Middletown, OH | The tornado caused structural damage to houses and mobile homes, as well as downing several trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:00 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS01 KILN 090938 RRA SVRILN OHC021-091025- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 536 AM EDT FRI APR 9 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAMPAIGN COUNTY IN WEST CENTRAL OHIO. * UNTIL 625 AM EDT * AT 535 AM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF URBANA... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... URBANA AT 540 AM EDT . KENNARD AT 544 AM EDT . CABLE AT 547 AM EDT . NORTH LEWISBURG AT 555 AM EDT . GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. .END/TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:25 PM EDT, 8 hours 11 minutes earlier.
Area forecast discussion, Apr 8, 9:25 PM EDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 925 PM EDT THU APR 8 1999 WARM FRONT CURRENTLY LOCATED FROM IA/MO BORDER TO LAF TO HERE AT ILN. 00Z SNDG SHOWED LI/S -4 AND CAPE OF ABOUT 900 J/KG. MODIFIED SNDG TO INCREASE SFC DWPT AND SLIGHTLY DECREASE SFC TEMP WHICH KEPT LI THE SAME AND INCREASED CAPE TO OVER 1100 J/KG. HELICITES WERE LESS THAN 100 BUT THOSE SHUD INCREASE A LITTLE AS LOW APPROACHES. LINE PUSHING INTO IL SHUD HOLD TOGETHER AND IF IT MAINTAINS CURRENT MOVEMENT...IT WILL MOVE INTO CWA ARND 07Z. THE STRONGEST STORMS WILL LIKELY CONT TO KEEP NEAR THE TRIPLE PT WHICH WOULD BRING THEM INTO SE IN AND SW OH AFTER MID. WITH CURRENT AND FCST PARAMETERS THINK WIND WILL BE THE GREATEST DANGER BUT SOME LARGE HAIL WITH THE STRONGEST STORMS IS NOT OUT OF THE QUESTION. LATEST 94O HAS SE IN AND SW OH IN MOD RISK WITH REST OF AREA IN SLT. NOT AS CONCERNED WITH SVR IN THE ERN AREAS BUT WILL CERTAINLY LEAVE WORDING AS IS. AS FOR TEMPS WILL LEAVE THINGS ALONE AS TEMPS WILL COOL WITH THE RAIN. WARM FRONT SHUD MAKE IT TO ARND I-70 SO WILL LEAVE THE NORTH A LITTLE COOLER AS DWPTS WILL BE LOWER. .ILN...NONE WHITE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:52 AM EDT | Tornado Warning | ILN | Hamilton | 63 min |
| Apr 9, 5:18 AM EDT | Severe Thunderstorm Warning | ILN | Clermont | 47 min |
| Apr 9, 5:19 AM EDT | Tornado Warning | ILN | Warren | 61 min |
| Apr 9, 5:41 AM EDT | Tornado Warning | ILN | Clinton | 49 min |
| Apr 9, 5:51 AM EDT | Severe Thunderstorm Warning | ILN | Union | 49 min |
| Apr 9, 7:16 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 49 min |
| Apr 9, 11:26 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 34 min |
| Apr 9, 11:50 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Apr 9, 11:55 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 65 min |
| Apr 9, 12:28 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.